Tegretol

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
pedrime
Posts: 82
Joined: Sun Dec 09, 2007 7:29 pm

Tegretol

Post by pedrime »

Just wanted to mention I took this medication for a few weeks for suspected trigeminal neuralgia. It completely knocked out my RLS ( for 2 years I've taken .125 Mirapex ....have occasional flareups but cannot increase dosage due to extreme nausea, weight gain). My dose is/ was 100 mg Tegretol at bedtime. I now use on an as-needed basis and for me there are no noticeable side effects. Also I like that when I take it, I get instant relief and a nice drowsy feeling. Wanted to share & I hope you all are OK. - Meg

Polar Bear
Moderator
Posts: 7806
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Tegretol is one of the anticonvulsant medications and its really good to hear that it worked for you.

Do you mean that you now take Tegretol on an 'as needed' basis for relief of your rls symptoms.
And are you still also taking the Mirapex on a daily basis?
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

I have a dilemma: I am taking .25 mg Mirapex 2 x day. For about a year now. It works pretty good for the RLS. But all of a sudden I started putting on weight, and I can't afford to do that, I have heart issues. I'm 74, to heavy already and very short. I'm having a sleep study on the 14th and after that I'm going to have a serious talk with the doctor. I don't know if I should go off the Mirapex, or what. I take other meds and don't think any of them are the problem. There is no end to these kind of problems, they just keep getting more complex. I know that Mirapex can cause you to lose or gain weight, of course for me, it would be to gain.

As always appreciate your thoughts.

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

pedrime
Posts: 82
Joined: Sun Dec 09, 2007 7:29 pm

Post by pedrime »

Polar Bear, yes I still take the Mirapex daily and I take Teg. when my RLS flares up. The neurologist who put me on Mirapex said that he would not increase my mirapex dosage if it stopped working b/c I instantly gained 10# and developed an insane sweet tooth (still have it). At the time he said plan b was Lyrica.

Good luck Betty. It certainly isn't easy finding a solution...it took me 15 yrs to find the right dr & right med. For a while I just got opiate scripts when I could & stocked up...was desperate for help and no Dr. ever took my rls seriously. Don't know how you feel about your physician but finding one who partnered with me and was patient about trying different drugs ended up being my solution. good luck.

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

Thanks for your reply. I have been to doctor after doctor. I just dumped a neuro. who didn't know much if anything about RLS. I now go to one who is a lung specialist and sleep specialist, I am having a sleep study done the 14th. He seems like he knows alot about RLS. He wants to make sure I don't have sleep apnea. So I am hoping he will work out. I have had RLS for 40 years. I am getting relief from RLS with the Mirapex, but I can't deal with the weight gain. I think my doctor is waiting to see what the sleep study turns up and then go from there. One day at a time---trial and error.

Wish you a good nights sleep.

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

ViewsAskew
Moderator
Posts: 16022
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

How lovely to see you, Meg! Glad the Tegretol is working when you need it to.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

john_a
Posts: 44
Joined: Sun Aug 24, 2008 3:40 am

Post by john_a »

Tegretol worked for my RLS as did Epilim (sodium valproate), but the side effects of both were too severe.

I might try Tegretol 100MG again. : )

pedrime
Posts: 82
Joined: Sun Dec 09, 2007 7:29 pm

Post by pedrime »

Thanks, Ann! I feel very fortunate that my symptoms have been under control with such a low dose med for quite a while...makes me sad reading this board & all the suffering people are experiencing. You and the other moderators are so helpful and kind, thank you for everything you do!

SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Post by SquirmingSusan »

It's great to hear from you, Meg, and great to hear that the Tegretol is working for you. We've had other reports from people who have had good luck with that drug. It's good to know that there are options out there.
Susan

Post Reply